Hello Guest, Welcome to Apnea Board !
As a guest, you are limited to certain areas of the board and there are some features you can't use.
To post a message, you must create a free account using a valid email address.

or Create an Account


New Posts   Today's Posts

Topiramate
#1
Question 
Just wondering if anyone here has had any experiences with the medication Topiramate?

It was prescribed to me about 3 months ago, to help control my severe Migraines, and I have come to the point where some of the serious side-effects have taken a strong hold.

I'm a little concerned. The Neurologist who prescribed the drug is away until next week.

If anyone has used it I'd like to know your experiences.
Thanks
Coffee
Post Reply Post Reply
#2
No experience here. from what I've just read about it; it can have some nasty side effects.
It's clear that one should not discontinue or reduce dose without medical advice.

Seems you have two choices: the ER, or wait for the neurologist to return.
INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.
Post Reply Post Reply
#3
I take it for the same reason. What are your side effects? Luckily, I don't have any. That I know of....
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply


#4
I am sorry to say, that in this case, you must seek direct medical intervention if you wish to discontinue your treatment - this is not a medicine you can just drop on you own. Please seek out your local ER for a neuro-consult, or better, if you can tolerate it until your neurologist returns, schedule an emergency meeting with him for his first day back.
Post Reply Post Reply
#5
(12-01-2014, 01:09 AM)PaulaO2 Wrote: I take it for the same reason. What are your side effects? Luckily, I don't have any. That I know of....

I can list a few for you:
Nausea every time I eat.
Severe confusion.
I lose track of a word I want to say in a conversation.
Lightheaded.
Become confused quite easily.
Severe mood swings.
I know I'm not myself but have a hard time controlling my mood swings.
Unfortunately I have to wait until next week when my neurologist gets back to stop taking it. My family doc doesn't want to get involved.

I've been on it for just over 3 months, like I said, and the side effects have just really kicked in full force. I'm a little scared and want my old self back.

Coffee
Post Reply Post Reply
#6
Did you do a recent increase? Have you been on the same dose the entire time?

Odd that it waited this long to impact you so bad.

Is your neuro the only one in the practice? Someone else in the same practice should be willing to help you with this.

I've not had any of those symptoms, at least any new ones. The ones I was told to watch out for were numbness and tingling in my feet, lack of appetite, and...something else. He didn't mention any of those. Have you started any other medication? Are you weaker on one side or the other? Those same symptoms could be signs you had a stroke.
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply


#7
Okay, just looked over the side effects to refresh my memory. He said sodas would taste differently and they do, but not too bad.

http://www.ncbi.nlm.nih.gov/pubmedhealth...de_effects
PaulaO2
Apnea Board Moderator
www.ApneaBoard.com


Breathe deeply and count to zen.

INFORMATION ON APNEA BOARD FORUMS OR ON APNEABOARD.COM SHOULD NOT BE CONSIDERED AS MEDICAL ADVICE. ALWAYS SEEK THE ADVICE OF A PHYSICIAN BEFORE SEEKING TREATMENT FOR MEDICAL CONDITIONS, INCLUDING SLEEP APNEA. INFORMATION POSTED ON THE APNEA BOARD WEB SITE AND FORUMS ARE PERSONAL OPINION ONLY AND NOT NECESSARILY A STATEMENT OF FACT.




Post Reply Post Reply
#8
Go to a hospital NOW. These are not effects to be ignored or to engage in watchful waiting. Please go now.

(12-01-2014, 04:06 PM)Bompa Wrote:
(12-01-2014, 01:09 AM)PaulaO2 Wrote: I take it for the same reason. What are your side effects? Luckily, I don't have any. That I know of....

I can list a few for you:
Nausea every time I eat.
Severe confusion.
I lose track of a word I want to say in a conversation.
Lightheaded.
Become confused quite easily.
Severe mood swings.
I know I'm not myself but have a hard time controlling my mood swings.
Unfortunately I have to wait until next week when my neurologist gets back to stop taking it. My family doc doesn't want to get involved.

I've been on it for just over 3 months, like I said, and the side effects have just really kicked in full force. I'm a little scared and want my old self back.

Coffee

Post Reply Post Reply


Forum Jump:

New Posts   Today's Posts




About Apnea Board

Apnea Board is an educational web site designed to empower Sleep Apnea patients.

For any more information, please use our contact form.